MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual and microscopic examination revealed no damages.The yellow lock is still in the manufactured position.The distal end of the middle sheath is still in contact with the proximal end of the tip.The stent is sticking out approximately 4.5mm from the distal end of the middle sheath.The rack measures approximately 6.1cm from the handle to the pull grip.There is blood present in the middle sheath and on the stent.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the stent inadvertently deployed.The presence of blood inside the device indicates this device was used in a procedure and likely entered the patient which is contrary to the reported information.There is no visible damage to the device that could have contributed to the stent being inadvertently deployed.The thumbwheel does not appear to have been unintentionally moved because the middle sheath is still in contact with the proximal end of the tip.Since the device appears to be used it is likely that the stent inadvertently deployed because of procedural factors.
 
Event or Problem Description
It was reported that the stent was inadvertently deployed.The target lesion was located at iliac artery.During preparation of a 12x40x75 epic vascular stent, it was noticed that the stent was already deployed.The thumbwheel lock had not been removed.The device was not used on the patient and the procedure was completed with a 6cm epic stent.There were no patient complications.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8509862
Report Number2134265-2019-03791
Device Sequence Number1633793
Product Code NIO
UDI-Device Identifier08714729805151
UDI-Public08714729805151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0022718520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1